Getting Off Lisinopril
What is the best way to wean yourself off of lisinopril, after you bp has been stable for over a year.
Deerheart7 - I have been on Lisinopril for about 7 years along with Verapamil 75 mg and hydrochlorothizide 2 mg. In the last year I started experiencing a number of side effects and gratefully I found this site and was reassured that others had experienced the same once so I went to my doctor this week and (at my request) he took me off the Lisinopril. On Wed. of this week I went on Diovan and immediately started to experience dizziness and nausea. I called his office but took the Diovan for one more day until finally on Friday I stopped taking the pill. He now wants me to go on Micardis but I have read that this drug also makes you dizzy and nauseous as well so I have not taken it yet. I am still on the Verapamil and hydrochlorathizide and I still am experiencing the dizziness and nausea. Has anyone had withdrawal symptoms from going off the Lisinopril? I feel awful, besides the dizziness and nausea I feel like I have the flu? I am getting depressed and concerned about going on any new medication and I don't think that doctor's check how these drugs interact. It seems like a hit or miss try this combination. Help please!
Sm626 - Yes I felt dizzy and nausea too going off Lisinopril. Made a mad dash to the ER. Blood pressure also shot sky high and they said it was a panic attack . These doctors throw us these drugs and don't tell us what the outcome will be. It IS quite scarey.
Melisah99 - I had a virus for over a week and so i went to the doctor. In the normal course of the appointment they took my blood pressure which was high. They immediately prescribed lisinopril. I never take any medication not even over-the-counter meds so my body was hit hard by my first dose of 20mg. I ended up fainting and going to the ER after my first dose. The docs still felt that i needed to be on the stuff. What I'm wondering is how can a doctor diagnosis something like hypertension on someone who has been in a state of unbalance from a virus. I don't know that my bp is normally high except for while i was sick. I think the drugs are making me feel worse. I have no energy, get nauseous, burpy, my pulse is high for no reason, i feel a fluttery weird feeling in my chest, and just overall yukky. I've been on lisinopril for about 5 weeks so far. I skipped my night dose (I take 10mg in the morn and 10mg's at night). I wanted to see if my bp would go up. When i woke up this morn my bp was 118/74. This afternoon it is 127/87. I'm wondering if the high bp was just symptomatic of my virus and that i'm really fine and don't need to be on these drugs. What i'm also wondering is i get off the stuff cold turkey will i have a bad reaction?? I don't feel like i can confer with my doctor because i don't think they are supportive. When I went to the doc that prescribed the meds it was the first time i saw him. He has no idea of my medical history and has sent me on all kinds of tests for kidney problems. Ugh. I think i will just ween myself this week and monitor my bp. Any insights?